September 1, 2017 at 12:17 am #95533middlesister1Moderator
SO happy to hear that she is doing better. My love, hugs and prayers are with you.
CatherineAugust 31, 2017 at 7:50 pm #95534
Thank you for your input. It seems that Xeloda is a good choice and that many have great success on this chemo. It is nice that she won’t have to go in for infusions now and will just go to have her blood drawn in a few weeks.
My MIL is feeling much better these past days and not suffering in the way she was on the previous chemo regime. This is very good and we hope it keeps up. Hoping and praying for no to very minimal side effects from the Xeloda.
She should be getting scans done around the end of September or beginning of October. Maybe Xeloda will decrease her tumors more, and curious if they will help the lymph node mets.
HopeseekerAugust 29, 2017 at 2:13 am #95536bglassModerator
My impression is that a single chemo may be used if a patient has difficulties tolerating regimen(s) involving multiple drugs.
From my own experience with capecitabine, it is very nice to have chemo in pill form rather than having to go in for infusions. I found the side effects to be less onerous that what is reported for the platinum chemos or even the gemcitabine. But it may be good to investigate taking preventive steps to stave off or reduce the possible famous Xeloda side effect — hand-foot syndrome — that some (not all) will experience after a while. It was recommended to me as soon as I started the Xeloda to use a urea-based cream on hands and feet, avoid hot water such as in showers and dishwashing, and cut down on walking since I walk a lot. The foot cream I used was a common brand sold at the local pharmacy. There is a lot of useful advice on managing hand-foot syndrome available on the web.
Regards, MaryAugust 29, 2017 at 1:23 am #95535
Questions for everyone,
I have been doing some searches on this site for Xeloda and most often I see it combined with another chemo drug. Is it common to take just Xeloda by itself? I spoke with the nurse who works with the oncologist and she said her stage and type of cancer isn’t curable so is this a last line of palliative chemo?
Her oncologist took her off Gemzar and Oxiplatin due to her bad reactions and possible allergy to Gemzar.
HopeseekerAugust 27, 2017 at 5:46 pm #95541gavinModerator
Great news Hopeseeker, thanks loads for sharing that with us all! Fingers crossed now for the better times to keep coming too with everything. I know from my dads experiences how his mood and everything would be lifted when he was having a bit better time after going through a real roughpatch.
gavinAugust 27, 2017 at 3:36 pm #95540karendSpectator
This is wonderful news!
-KarenAugust 27, 2017 at 1:37 pm #95539
She was having a rough week and since we live a ways away we dont get to see her as often as we should.
Hopefully the Xeloda will be a great option for her. Pills make it so much easier!
Thank you ladies for the encouragement!August 27, 2017 at 12:25 pm #95538middlesister1Moderator
Very happy to hear such a great report- spending time with grandkids seems to be a universally great treatment. I also hope the xeloda works well. Although chemo, it is so much easier to take a pill rather than being at a hospital with an IV. It would be great if all chemo could be administered by pill.
Best wishes to you family,
CatherineAugust 27, 2017 at 2:47 am #95537bglassModerator
This is indeed good news. You and your spouse must feel so relieved to see your mother-in-law more upbeat and feeling better.
I hope the capecitabine treatment goes well.
Regards, MaryAugust 27, 2017 at 2:02 am #13628
Good news. We saw my MIL today and she seemed to be feeling much better. She was having a rough week and wasn’t feeling well at all. She is eating small meals and her feet swelling has been way done. She said she felt much better today then she had been feeling.
She started her new chemo regime which will be Xeloda (CAPECITABINE) She takes it in pill form for 2 weeks on and a week off. Hopefully this one will settle better for her and she will not have too many side effects with it. She’s in good spirits and that was a blessing to see! She had a nice time with her son and grandkids today!
- The forum ‘General Discussion’ is closed to new topics and replies.